MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number 45881
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamcis tm reported and end user experienced an issue with a bioflo picc with pasv.The picc was advanced over the 145cm guidewire to place the picc.When withdrawing the guidewire, there was a continuous bleed back of blood.The amount of blood loss was reported to be approximately <10ml.The blood flow was stopped be reinserting the guidewire.The guidewire and picc were removed as one unit.A new of the same picc was placed.There was no serious harm or injury to the patient due to this event.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was one single lumen bioflo picc.As received, the catheter was returned trimmed at the 31cm mark and appeared used.The valve was visualized microscopically.The slit in the gasket of the valve was closed and centered.No cracks were noted to the purple hub.There were no kinks, compressions or other damage noted to the returned catheter.During the disinfection process, the catheter was able to be flushed.A guidewire {145cm} was inserted and was able to pass freely through the valve.The following infusion and aspiration pressures were verified on the pasv valve using a water column and a ruler: infusion pressure: sample met specification of 30-60 cmh2o.Aspiration pressure: sample met specification of 200-300 cm h2o.The customer's complaint description of bleed back from the valve could not be confirmed during sample review.Proper valve functionality was confirmed, and infusion/aspiration pressures met specification.No manufacturing non-conformances were observed during sample evaluation.A root cause for the reported event cannot be established.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the dfu that is supplied in bioflo kits contains the following precaution: it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure: 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warn ing: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11182951
Report Number1317056-2021-00009
Device Sequence Number3795153
Product Code LJS
UDI-Device IdentifierH965458810
UDI-PublicH965458810
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number45881
Device Catalogue Number45881
Device Lot Number5628804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date01/17/2021
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight65